MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure using a penumbra system ace 64 hi-flow kit (kit), the physician was unable to advance a guidewire through the penumbra system ace 64 reperfusion catheter (ace64) at the back table prior to insertion into the patient.Upon inspection, a kink was found at the proximal end of the ace64 and therefore, not used.The procedure was completed using a new ace64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ace64 was kinked approximately 3.5 cm, 51.0 cm and 90.0 cm from the hub.Conclusions: evaluation of the returned ace64 confirmed a kink near the hub.If the device is forcefully mishandled during preparation, damage such as a kink may occur.The kink likely contributed to the reported inability for the guidewire to advance through the ace64.During functional testing, the device was flushed with air while submerged in the bleach solution and air bubbles were seen exiting the kink indicating the device may have been punctured.If the guidewire is forcefully advanced into the ace64 against resistance, the catheter lumen may become punctured.The guidewire was not returned for evaluation.Further evaluation revealed additional bends.These bends were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8362818
Report Number3005168196-2019-00328
Device Sequence Number16611112
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF80025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005